Champix

Hey all.. I'm on my 6th week of champix, this is amazing for me as I have been trying to give up since I was 22 and I'm now 29 and something is finally working for me, but the champix is making me feel sick, and has on a number of occasions have vomited, I have tried eating before after and during, have tried it at different time, with a large glass of water and nothing's working, it's that bad today I have asked the pharmacy for anti sickness pills and they told me my best option is to quit the champix and try something else but that is not an option and I'm not prepared to give up the champix, such a crappy day today 😩😩

11 Replies

oldestnewest
  • Huge welcome Kimmy3110 and congratulations on 6 weeks, that is great. I quit almost 12 months ago cold turkey so don't have experience with the champix but there are some here that have used it and had the side affect of sickness which was suggested to maybe take with dry toast or reduce the dose by taking half but wait and see the replies you (you can also click on the greyed out word 'champix' at the bottom of your post and it will bring up all posts about champix.

    Can you let me know your exact quit date when you get a chance for your milestone badges :)

  • Sorry you are feeling that way.

    I have also had a few episodes like that this week with sickness and generally feeling faint. Not nice at all. I am not doing champix but on the patches. Roisin pinned a post earlier which welshgirl found for me which might help you too about sickness etc.

    Well done on reaching 6 weeks and remaining determined to quit.

  • If I was you I would reduce the dose. I know a lot of people who felt sick when they took two. So just had one instead.

    Taking with food is also advised, with just water. Which you are doing. So cut your dose down. It will still work fine.

    Congratulations on your 6 week quit too! That is awesome :)

  • Hello and a massive well done for getting this far.

    Damn shame about the Champix making you feel ill. Perhaps try as welshgirl84 suggested and cut down the dosage. Sounds like a plan.

  • Hi kimmy.

    Congratulations on quitting smoking, it's the best gift you can give yourself.

    I stopped with champix and it also made me feel very nauseous. I only lasted a few days on the full dose. When I went for a new prescription I got half dose tablets but even on one a day of half dose I still felt I'll and by the time I got to 6 weeks I'd stopped taking them entirely.

    I tried all sorts to stop the sickness but nothing worked.

    I thank champux for getting me through the difficult early weeks.

    Whatever you decide ... Whether to continue with champix or not, you will get invaluable support on this forum.

    Good luck on your healing journey.

    Lulu xx

  • Thanx for the advice everyone.. Iv been in to see my smoking adviser and she has said to reduce my intake so will go down to 1mg a day but taking 0.5 in morning and 0.5 at night

  • Good luck. I hope that helps you

  • Hope reducing dose helps Kimmy3110 , if you can just give me your quit date when you get a chance for your milestone badges....

  • Hi there, I've taken the champix last year for 16 weeks when I stopped smoking and I restarted taking it in August this year when I thought I was at high risk of relapsing. I get very nauseous with champix, reducing the dosage doesn't get rid of the nausea.

    Instead, cut off any sugar intake completely. For the purpose of taking the tablet, take it with a glass of water ( not juice, or coffee or milk or anything else with sugar on it) and a dry toast ( not jam, not marmalade... No sugar, pls) have this sitting down for 5 minutes, then you get up and do what you have to do.

    No Sudden movements for 5 minutes. If you tick to that rule, you'll never get sick.

    This was passed onto me by an ex forum member in this forum and I'm eternally grateful... One year later I'm still off the cigarettes, champix works but you need to know how to take it.

    The motilium tablets accelerate the process for the champix, it maybe dangerous to take them.

    It's ideal to reduce the dosage when you're having other side effects such as depression, nightmares, vivid dreams or difficulty sleeping.

    If you're reducing the dose, cut off the night pill altogether and continue to do 1 mg in the morning, that will allow you to have enough dosage to carry on during the day and for the night... Well...just call it a night and go to sleep 😀

    That's actually what I've done myself, because this allowed me to still have quality sleep and stay off the cigarettes.

    I hope this helps, whatever you do, don't stop taking the champix before you reach week 12...you need those weeks of tge treatment.

    Xxx

  • I'm in the States. What about "Welbutrin"? It is prescribed more than "Chantrix" here which has a terrible reputation because of side effects. I believe that withdrawl from any of these drugs can be very bad for some people. You need an exit strategy. Personally I think it is a bad idea to take one drug to try to control the side effects of another drug, but the Big Pharma and some doctors seem to think it's just great!

  • I've taken the champix being a smoker and being a non smoker and I can clearly tell you that in my opinion the side effects reported to tge champix are in fact related to the quit process and not to the drug itself. The nausea is real.

    In August this year, I made the decision to restart the champix because I was at high risk of relapsing and wasn't being able to keep it under control.

    I did not experience any of the side effects of the champix at all because there was no nicotine withdrawal.

    Sometimes we must make sacrifices for a greater end, it's a personal choice, I personally would do anything to stop smoking, I must say I would much prefer to not take any drugs at all.

You may also like...